Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Author: Ross G. Pinsky
Title: Positive harmonic functions and diffusion: An integrated analytic and probabilistic approach
Additional book information: Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, 1995, xvi + 474, vol. 45 pp., ISBN 0-521-47014-5, $80.00

References [Enhancements On Off] (What's this?)

  • 1. M. Anderson and R. Schoen, Positive harmonic functions on complete manifolds of negative curvature, Ann. Math. 121, 429- 461 (1985).
  • 2. R. Bañuelos, Lifetime and heat kernel estimates in nonsmooth domains, Partial differential equations with minimal smoothness and applications, IMA Vol. Math. Appl. 42, 37-48, Springer, NY (1992).
  • 3. Chung, K.L. and Zhao, Z., From Brownian motion to the Schrödinger equation, Springer-Verlag, 1995.
  • 4. M. Cranston, On specifying invariant $\sigma $-fields, Sem. on Stoch. Proc. 29, Birkhauser (1992).
  • 5. M. Cranston, A probabilistic approach to Martin boundaries for manifolds with end, PTRF, 96, 319-334 (1993).
  • 6. R.D. deBlassie, The lifetime of conditional Brownian motion in certain Lipschitz domains, Probability Theory and Related Fields, 75, no.1, 55-65 (1987).
  • 7. M. Donsker and S. Varadhan, On the principal eigenvalue of second order elliptic differential operators, Comm. Pure and App. Math, 29, 559-565.
  • 8. J.L. Doob, Conditional Brownian motion and the boundary limits of harmonic functions, Bull. Soc. Math. France 85, 431-458 (1957).
  • 9. Friedlin and Ventcel, Random Perturbations of Dynamical Systems, Springer-Verlag, New York (1984).
  • 10. K. Itô, Differential equations determining Markov processes, Zenkoku Shij\={o} S\={u}gaku Danwakai, 244, No. 1077, 1352-1400 (1942).
  • 11. R.S. Martin, Minimal positive harmonic functions, Trans. Amer. Math. Soc., 49, 137-172 (1941).
  • 12. N.G. Meyers and J. Serrin, The exterior Dirichlet problem for second order elliptic partial differential equations, J. Math. Mech. 9, 513-538 (1960).
  • 13. A. Nachman, Global uniqueness for a two-dimensional inverse boundary value problem, Ann. Math. 142, 71-96 (1995).
  • 14. J. Prat, Étude asymptotique et convergence angulaire du mouvement brownien sur une variété à courbure négative, C.R. Acad. Sc. Paris, 280, Serie A, 1539-1542 (1975).
  • 15. B. Simon, Large time behavior of the $L^p$ norm of Schrödinger semigroups, J. Func. Anal. 35, 215-229 (1981).
  • 16. D. Stroock, On the spectrum of Markov semigroups and the existence of invariant measures, Func. Anal. in Markov Processes, LNM, 923, Springer-Verlag.
  • 17. D. Stroock and S. Varadhan, On the support of diffusion processes with applications to the strong maximum principle, Proc. 6th Berkeley Symp. Math. Stat. and Prob., 3, 333-360 (1970).
  • 18. D. Stroock and S. Varadhan, Multidimensional Diffusion Processes, Springer-Verlag (1979).
  • 19. N. Wiener, Differential space, J. Math. Physics, 2, 132-174 (1923).
  • 20. Z. Zhao, Subcriticality, positivity and gaugeability of the Schrödinger operator, Bull. Amer. Math. Soc., 23, No. 2, 513-517 (1990).

Review Information:

Reviewer: Michael Cranston
Affiliation: University of Rochester
Email: cran@db1.cc.rochester.edu
Journal: Bull. Amer. Math. Soc. 34 (1997), 333-337
DOI: https://doi.org/10.1090/S0273-0979-97-00722-2
Review copyright: © Copyright 1997 American Mathematical Society